Alert archive / Idaho / Winter Storm Warnings in 2016
Winter Storm Warning 11, NWS Pocatello, ID
NWS Pocatello, ID issued this winter storm warning at Dec 26, 2016, 2:25 AM MST. It took effect at Dec 27, 2016, 5:00 AM MST. It was in force for 23 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 26, 2016, 2:25 AM MST (09:25 UTC)
- In effect from
- Dec 27, 2016, 5:00 AM MST
- Expired
- Dec 28, 2016, 3:48 AM MST
- In force
- 23 hr
- Issued by
- NWS Pocatello, ID
The text
As transmitted.
654 WWUS45 KPIH 260925 WSWPIH URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 225 AM MST MON DEC 26 2016 IDZ018-019-031-262200- /O.NEW.KPIH.WS.W.0011.161227T1200Z-161228T1800Z/ SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- BIG AND LITTLE WOOD RIVER REGION- INCLUDING THE CITIES OF...STANLEY...CLAYTON...ST. ANTHONY... ASHTON...ISLAND PARK...DRIGGS...VICTOR...HAILEY...KETCHUM... BELLEVUE 225 AM MST MON DEC 26 2016 ...WINTER STORM WARNING IN EFFECT FROM 5 AM TUESDAY TO 11 AM MST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WINTER STORM WARNING FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM 5 AM TUESDAY TO 11 AM MST WEDNESDAY. * IMPACTS...MODERATE TO HEAVY SNOWFALL ALONG WITH BLOWING SNOW WILL MAKE FOR DIFFICULT TRAVEL, ESPECIALLY OVER MOUNTAIN PASSES. * TIMING...SNOW WILL BEGIN EARLY TUESDAY MORNING WITH WINDS PICKING UP LATER IN THE AFTERNOON. CONDITIONS SHOULD IMPROVE BY MID-DAY WEDNESDAY. * SNOW ACCUMULATIONS...ABOUT 10 TO 12 INCHES ABOVE 7500 FT, 8 TO 10 INCHES ABOVE 6000 FT. * CONFIDENCE...MODERATE TO HIGH CONFIDENCE ON TIMING, MODERATE CONFIDENCE ON AMOUNTS. * LOCATIONS...STANLEY...CLAYTON...ST. ANTHONY... ASHTON...ISLAND PARK...DRIGGS...VICTOR...HAILEY...KETCHUM... BELLEVUE PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL, KEEP AN EXTRA FLASHLIGHT, FOOD AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ IDZ023-025-032-262200- /O.NEW.KPIH.WW.Y.0031.161227T1200Z-161228T1800Z/ CARIBOU HIGHLANDS-WASATCH MOUNTAINS/IDAHO PORTION- LOST RIVER/PAHSIMEROI- INCLUDING THE CITIES OF...HENRY...SODA SPRINGS...DOWNEY... LAVA HOT SPRINGS...MONTPELIER...ARCO...CHALLIS...MACKAY 225 AM MST MON DEC 26 2016 ...WINTER WEATHER ADVISORY IN EFFECT FROM 5 AM TUESDAY TO 11 AM MST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM 5 AM TUESDAY TO 11 AM MST WEDNESDAY. * IMPACTS...MODERATE TO HEAVY SNOWFALL ALONG WITH BLOWING SNOW WILL MAKE FOR DIFFICULT TRAVEL, ESPECIALLY OVER MOUNTAIN PASSES. * TIMING...SNOW WILL BEGIN EARLY TUESDAY MORNING WITH WINDS PICKING UP LATER IN THE AFTERNOON. CONDITIONS SHOULD IMPROVE BY MID-DAY WEDNESDAY. * SNOW ACCUMULATIONS...TOTAL ACCUMULATION 4 TO 8 INCHES. * CONFIDENCE...MODERATE TO HIGH ON TIMING, MODERATE CONFIDENCE ON AMOUNTS. * LOCATIONS...HENRY...SODA SPRINGS...DOWNEY... LAVA HOT SPRINGS...MONTPELIER...ARCO...CHALLIS...MACKAY PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR BLOWING SNOW MEANS THAT VISIBILITIESWILL BE LIMITED DUE TO STRONG WINDS BLOWING SNOW AROUND. USE CAUTION WHEN TRAVELING, ESPECIALLY IN OPEN AREAS. && $$
4 follow-up statements
588 WWUS45 KPIH 262056 WSWPIH URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 156 PM MST MON DEC 26 2016 IDZ018-019-031-271200- /O.CON.KPIH.WS.W.0011.161227T1200Z-161228T1800Z/ SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- BIG AND LITTLE WOOD RIVER REGION- INCLUDING THE CITIES OF...STANLEY...CLAYTON...ST. ANTHONY... ASHTON...ISLAND PARK...DRIGGS...VICTOR...HAILEY...KETCHUM... BELLEVUE 156 PM MST MON DEC 26 2016 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 5 AM TUESDAY TO 11 AM MST WEDNESDAY... * IMPACTS...MODERATE TO HEAVY SNOWFALL ALONG WITH BLOWING SNOW WILL MAKE FOR DIFFICULT TRAVEL... ESPECIALLY OVER MOUNTAIN PASSES. * TIMING...SNOW WILL BEGIN EARLY TUESDAY MORNING WITH WINDS PICKING UP LATER IN THE AFTERNOON. CONDITIONS SHOULD IMPROVE BY MID-DAY WEDNESDAY. * SNOW ACCUMULATIONS...ABOUT 10 TO 12 INCHES ABOVE 7500 FT... 8 TO 10 INCHES ABOVE 6000 FT. THREE TO 6 INCHES BELOW 6000 FEET. * CONFIDENCE...MODERATE TO HIGH CONFIDENCE ON TIMING... MODERATE CONFIDENCE ON AMOUNTS. * LOCATIONS...STANLEY...CLAYTON...ST. ANTHONY... ASHTON... ISLAND PARK...DRIGGS...VICTOR...HAILEY...KETCHUM... BELLEVUE PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL... KEEP AN EXTRA FLASHLIGHT... FOOD AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ IDZ017-020-021-271200- /O.EXB.KPIH.WW.Y.0031.161227T1900Z-161228T1800Z/ EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN- LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...BURLEY...RUPERT...HEYBURN... IDAHO FALLS...REXBURG...POCATELLO 156 PM MST MON DEC 26 2016 ...WINTER WEATHER ADVISORY IN EFFECT FROM NOON TUESDAY TO 11 AM MST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM NOON TUESDAY TO 11 AM MST WEDNESDAY. * IMPACTS...MODERATE SNOWFALL ALONG WITH BLOWING AND DRIFTING SNOW WILL MAKE FOR DIFFICULT TRAVEL. * TIMING...SNOW WILL BEGIN LATE TUESDAY MORNING WITH WINDS PICKING UP LATER IN THE AFTERNOON AND CONTINUING OVERNIGHT. CONDITIONS SHOULD IMPROVE BY MID-DAY WEDNESDAY. * SNOW ACCUMULATIONS...TOTAL ACCUMULATION UP TO 2 INCHES IN THE EASTERN MAGIC VALLEY AND SNAKE PLAIN...2 TO 4 INCHES ON THE EASTERN BENCH AREAS. * CONFIDENCE...MODERATE TO HIGH ON TIMING... MODERATE CONFIDENCE ON AMOUNTS. * LOCATIONS...BURLEY...POCATELLO...IDAHO FALLS AND BLACKFOOT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO STRONG WINDS BLOWING SNOW AROUND. USE CAUTION WHEN TRAVELING... ESPECIALLY IN OPEN AREAS. && $$ IDZ023-025-032-271200- /O.CON.KPIH.WW.Y.0031.161227T1200Z-161228T1800Z/ CARIBOU HIGHLANDS-WASATCH MOUNTAINS/IDAHO PORTION- LOST RIVER/PAHSIMEROI- INCLUDING THE CITIES OF...HENRY...SODA SPRINGS...DOWNEY... LAVA HOT SPRINGS...MONTPELIER...ARCO...CHALLIS...MACKAY 156 PM MST MON DEC 26 2016 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 5 AM TUESDAY TO 11 AM MST WEDNESDAY... * IMPACTS...MODERATE TO HEAVY SNOWFALL ALONG WITH BLOWING SNOW WILL MAKE FOR DIFFICULT TRAVEL... ESPECIALLY OVER MOUNTAIN PASSES. * TIMING...SNOW WILL BEGIN EARLY TUESDAY MORNING WITH WINDS PICKING UP LATER IN THE AFTERNOON. CONDITIONS SHOULD IMPROVE BY MID-DAY WEDNESDAY. * SNOW ACCUMULATIONS...TOTAL ACCUMULATION 4 TO 8 INCHES. * CONFIDENCE...MODERATE TO HIGH ON TIMING... MODERATE CONFIDENCE ON AMOUNTS. * LOCATIONS...HENRY...SODA SPRINGS...DOWNEY... LAVA HOT SPRINGS...MONTPELIER...ARCO...CHALLIS...MACKAY PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO STRONG WINDS BLOWING SNOW AROUND. USE CAUTION WHEN TRAVELING... ESPECIALLY IN OPEN AREAS. && $$
197 WWUS45 KPIH 271018 WSWPIH URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 318 AM MST TUE DEC 27 2016 IDZ018-019-031-272200- /O.CON.KPIH.WS.W.0011.161227T1200Z-161228T1800Z/ SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- BIG AND LITTLE WOOD RIVER REGION- INCLUDING THE CITIES OF...STANLEY...CLAYTON...ST. ANTHONY... ASHTON...ISLAND PARK...DRIGGS...VICTOR...HAILEY...KETCHUM... BELLEVUE 318 AM MST TUE DEC 27 2016 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 AM MST WEDNESDAY... * IMPACTS...MODERATE TO HEAVY SNOWFALL ALONG WITH BLOWING SNOW WILL MAKE FOR DIFFICULT TRAVEL... ESPECIALLY OVER MOUNTAIN PASSES. * TIMING...SNOW WILL BEGIN EARLY THIS MORNING WITH WINDS PICKING UP LATER THIS AFTERNOON. CONDITIONS SHOULD IMPROVE BY MID-DAY WEDNESDAY. * SNOW ACCUMULATIONS...ABOUT 10 TO 12 INCHES ABOVE 7500 FT... 8 TO 10 INCHES ABOVE 6000 FT. THREE TO 6 INCHES BELOW 6000 FEET. * CONFIDENCE...MODERATE TO HIGH CONFIDENCE ON TIMING... MODERATE CONFIDENCE ON AMOUNTS. * LOCATIONS...STANLEY...CLAYTON...ST. ANTHONY... ASHTON... ISLAND PARK...DRIGGS...VICTOR...HAILEY...KETCHUM... BELLEVUE PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL... KEEP AN EXTRA FLASHLIGHT... FOOD AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ IDZ023-025-032-272200- /O.CON.KPIH.WW.Y.0031.161227T1200Z-161228T1800Z/ CARIBOU HIGHLANDS-WASATCH MOUNTAINS/IDAHO PORTION- LOST RIVER/PAHSIMEROI- INCLUDING THE CITIES OF...HENRY...SODA SPRINGS...DOWNEY... LAVA HOT SPRINGS...MONTPELIER...ARCO...CHALLIS...MACKAY 318 AM MST TUE DEC 27 2016 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST WEDNESDAY... * IMPACTS...MODERATE TO HEAVY SNOWFALL ALONG WITH BLOWING SNOW WILL MAKE FOR DIFFICULT TRAVEL... ESPECIALLY OVER MOUNTAIN PASSES. * TIMING...SNOW WILL BEGIN EARLY THIS MORNING WITH WINDS PICKING UP LATER IN THE AFTERNOON. CONDITIONS SHOULD IMPROVE BY MID-DAY WEDNESDAY. * SNOW ACCUMULATIONS...TOTAL ACCUMULATION 4 TO 8 INCHES. * CONFIDENCE...MODERATE TO HIGH ON TIMING... MODERATE CONFIDENCE ON AMOUNTS. * LOCATIONS...HENRY...SODA SPRINGS...DOWNEY... LAVA HOT SPRINGS...MONTPELIER...ARCO...CHALLIS...MACKAY PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO STRONG WINDS BLOWING SNOW AROUND. USE CAUTION WHEN TRAVELING... ESPECIALLY IN OPEN AREAS. && $$ IDZ017-020-021-272200- /O.CON.KPIH.WW.Y.0031.161227T1900Z-161228T1800Z/ EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN- LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...BURLEY...RUPERT...HEYBURN... IDAHO FALLS...REXBURG...POCATELLO 318 AM MST TUE DEC 27 2016 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 11 AM MST WEDNESDAY... * IMPACTS...MODERATE SNOWFALL ALONG WITH BLOWING AND DRIFTING SNOW WILL MAKE FOR DIFFICULT TRAVEL. * TIMING...SNOW WILL BEGIN LATE MORNING WITH WINDS PICKING UP LATER IN THE AFTERNOON AND CONTINUING OVERNIGHT. CONDITIONS SHOULD IMPROVE BY MID-DAY WEDNESDAY. * SNOW ACCUMULATIONS...TOTAL ACCUMULATION UP TO 2 INCHES IN THE EASTERN MAGIC VALLEY AND SNAKE PLAIN...2 TO 4 INCHES ON THE EASTERN BENCH AREAS. * CONFIDENCE...MODERATE TO HIGH ON TIMING... MODERATE CONFIDENCE ON AMOUNTS. * LOCATIONS...BURLEY...POCATELLO...IDAHO FALLS AND BLACKFOOT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO STRONG WINDS BLOWING SNOW AROUND. USE CAUTION WHEN TRAVELING... ESPECIALLY IN OPEN AREAS. && $$
585 WWUS45 KPIH 272110 WSWPIH URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 210 PM MST TUE DEC 27 2016 IDZ017-020-021-272215- /O.CAN.KPIH.WW.Y.0031.000000T0000Z-161228T1800Z/ EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN- LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...BURLEY...RUPERT...HEYBURN... IDAHO FALLS...REXBURG...POCATELLO 210 PM MST TUE DEC 27 2016 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE WINTER WEATHER ADVISORY. THIS FAST MOVING DISTURBANCE IS EXPECTED TO PRODUCE UP TO AN INCH OF SNOW IN THE SNAKE PLAIN OVER NIGHT WITH LOCAL 1 TO 3 INCHES AMOUNTS POSSIBLE ON EASTERN BENCHES. THIS IS MUCH LESS THAN PREVIOUSLY EXPECTED. THEREFORE THE ADVISORY WAS CANCELLED. $$ IDZ018-019-031-281200- /O.CON.KPIH.WS.W.0011.000000T0000Z-161228T1800Z/ SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- BIG AND LITTLE WOOD RIVER REGION- INCLUDING THE CITIES OF...STANLEY...CLAYTON...ST. ANTHONY... ASHTON...ISLAND PARK...DRIGGS...VICTOR...HAILEY...KETCHUM... BELLEVUE 210 PM MST TUE DEC 27 2016 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 AM MST WEDNESDAY... * IMPACTS...MODERATE TO HEAVY SNOWFALL ALONG WITH BLOWING SNOW WILL MAKE FOR DIFFICULT TRAVEL... ESPECIALLY OVER MOUNTAIN PASSES. * TIMING...SNOW WILL CONTINUE TONIGHT. CONDITIONS SHOULD IMPROVE BY LATE WEDNESDAY MORNING. * SNOW ACCUMULATIONS...ABOUT 10 TO 12 INCHES ABOVE 7500 FT... 8 TO 10 INCHES ABOVE 6000 FT. THREE TO 5 INCHES BELOW 6000 FEET. * CONFIDENCE...MODERATE TO HIGH CONFIDENCE ON TIMING... MODERATE CONFIDENCE ON AMOUNTS. * LOCATIONS...STANLEY...CLAYTON...ST. ANTHONY... ASHTON... ISLAND PARK...DRIGGS...VICTOR...HAILEY...KETCHUM... BELLEVUE PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL... KEEP AN EXTRA FLASHLIGHT... FOOD AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ IDZ023-025-032-281200- /O.CON.KPIH.WW.Y.0031.000000T0000Z-161228T1800Z/ CARIBOU HIGHLANDS-WASATCH MOUNTAINS/IDAHO PORTION- LOST RIVER/PAHSIMEROI- INCLUDING THE CITIES OF...HENRY...SODA SPRINGS...DOWNEY... LAVA HOT SPRINGS...MONTPELIER...ARCO...CHALLIS...MACKAY 210 PM MST TUE DEC 27 2016 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST WEDNESDAY... * IMPACTS...MODERATE TO HEAVY SNOWFALL ALONG WITH BLOWING SNOW WILL MAKE FOR DIFFICULT TRAVEL... ESPECIALLY OVER MOUNTAIN PASSES. * TIMING...SNOW WILL CONTINUE OVERNIGHT. CONDITIONS SHOULD IMPROVE BY MID-DAY WEDNESDAY. * SNOW ACCUMULATIONS...TOTAL ACCUMULATION 4 TO 8 INCHES. * CONFIDENCE...MODERATE TO HIGH ON TIMING... MODERATE CONFIDENCE ON AMOUNTS. * LOCATIONS...HENRY...SODA SPRINGS...DOWNEY... LAVA HOT SPRINGS...MONTPELIER...ARCO...CHALLIS...MACKAY PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO STRONG WINDS BLOWING SNOW AROUND. USE CAUTION WHEN TRAVELING... ESPECIALLY IN OPEN AREAS. && $$
228 WWUS45 KPIH 281048 WSWPIH URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 348 AM MST WED DEC 28 2016 IDZ018-019-031-281200- /O.CAN.KPIH.WS.W.0011.000000T0000Z-161228T1800Z/ SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- BIG AND LITTLE WOOD RIVER REGION- INCLUDING THE CITIES OF...STANLEY...CLAYTON...ST. ANTHONY... ASHTON...ISLAND PARK...DRIGGS...VICTOR...HAILEY...KETCHUM... BELLEVUE 348 AM MST WED DEC 28 2016 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE WINTER STORM WARNING. EXPECT LINGERING LIGHT SNOW AND BREEZY TO MODERATE WINDS THIS MORNING INTO THE AFTERNOON BEHIND AN EXITING COLD FRONT. ADDITIONAL SNOW AMOUNTS WILL BE UP TO 1 INCH FOR THE WESTERN CENTRAL MOUNTAINS AND A TRACE TO 2 INCHES FOR THE UPPER SNAKE HIGHLANDS. LOOK FOR ISOLATED AREAS OF BLOWING AND DRIFTING SNOW THIS MORNING INTO THE AFTERNOON MAINLY FOR MOUNTAIN PASSES. $$ IDZ023-025-032-281200- /O.CAN.KPIH.WW.Y.0031.000000T0000Z-161228T1800Z/ CARIBOU HIGHLANDS-WASATCH MOUNTAINS/IDAHO PORTION- LOST RIVER/PAHSIMEROI- INCLUDING THE CITIES OF...HENRY...SODA SPRINGS...DOWNEY... LAVA HOT SPRINGS...MONTPELIER...ARCO...CHALLIS...MACKAY 348 AM MST WED DEC 28 2016 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE WINTER WEATHER ADVISORY. EXPECT LINGERING LIGHT SNOW AND BREEZY TO MODERATE WINDS THIS MORNING INTO THE AFTERNOON BEHIND AN EXITING COLD FRONT. ADDITIONAL SNOW AMOUNTS WILL BE UP TO 1 INCH. LOOK FOR ISOLATED AREAS OF BLOWING AND DRIFTING SNOW THIS MORNING INTO THE AFTERNOON MAINLY FOR MOUNTAIN PASSES. $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this winter storm warning went out at Dec 26, 2:25 AM MST, 0 minutes earlier.
Area forecast discussion, Dec 26, 2:25 AM MST, 0 minutes before
Area Forecast Discussion National Weather Service Pocatello ID 225 AM MST Mon Dec 26 2016 .SHORT TERM...Today through Wednesday night. Things are finally settling down in the wake of yesterday's raging snowfest. Still some light snow showing up over the Eastern Highlands due to some upslope flow at 700mb. Models show this area migrating northeastward into the St. Anthony/Island Park areas later today. Conditions should deteriorate once again as another weather system bears down on southeast Idaho tomorrow. Decent moisture transport with this system as it noses into the Central Mountains, dumping most of the snowfall on the western slopes of the Sawtooth range. Upper Snake Highlands also in the path of the moisture plume, and may see moderate to heavy snowfall which will likely cause impacts to travel. Winds increase Tuesday afternoon and will further impact travel. Lesser snowfall amounts are expected over the Lost River Range and the Southeastern Highlands. Conditions should improve by Wednesday afternoon. Hinsberger .LONG TERM...Thursday through next Monday. Very little agreement was seen between the GFS and ECMWF models throughout the period. The GFS is somewhat more progressive in driving a Pac trough through the region Friday afternoon/evening whereas the ECMWF is roughly 24hrs slower and further north with the passing wave. Have generally tried to strike a compromise of sorts on the timing showing some threat of precipitation both days as a couple members of the GFS Ensemble lag the operational solution. The discordance only gets worse by Sunday as the GFS is showing a broad upper trough settling across the region whereas the ECMWF was supporting a ridge. I was not seeing any GFS Ensemble members that were leaning toward the ECMWF solution so sided more heavily toward the GFS and offered up a chance mention of precipitation both Sunday and Monday. The GFS statistical guidance was showing little change in temps with readings near normal throughout the period which struck me as odd given the two fairly significant troughs sweeps through the region. Huston && .AVIATION...A drier NW flow aloft should work across the region today although lingering low level moisture may remain entrenched in some areas causing fluctuations between MVFR and VFR CIGS with light snow and VIS restrictions. The next PAC storm system moves onshore Monday night with the leading edge of moisture/snowfall spreading into the CNTRL mountains by Tuesday morning with lowering CIGS/VIS spreading SE across the region through the day. Huston && .PIH WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory from 5 AM Tuesday to 11 AM MST Wednesday for IDZ023-025-032. Winter Storm Warning from 5 AM Tuesday to 11 AM MST Wednesday for IDZ018-019-031. &&
In the hours before
Local storm report, Dec 25, 8:26 PM MST, 5 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE POCATELLO ID
826 PM MST SUN DEC 25 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0738 PM HEAVY SNOW 5 NW BELLEVUE 43.52N 114.31W
12/24/2016 M13.0 INCH BLAINE ID TRAINED SPOTTER
STORM TOTAL SNOW OF 13 INCHES.
0500 AM NON-TSTM WND GST BERN 42.33N 111.38W
12/25/2016 M58.00 MPH BEAR LAKE ID CO-OP OBSERVER
HEAVYILY DRIFTING SNOW CREATING 3-FOOT DRIFTS.
0800 AM HEAVY SNOW BERN 42.33N 111.38W
12/25/2016 M6.5 INCH BEAR LAKE ID CO-OP OBSERVER
STORM TOTAL SINCE SNOW BEGAN ON 24 DECEMBER.
0800 AM SNOW POCATELLO 42.88N 112.47W
12/25/2016 M4.5 INCH BANNOCK ID NWS EMPLOYEE
STORM TOTAL SINCE SNOW BEGAN 24/1335 MST.
0854 AM SNOW 6 SSE GRACE 42.50N 111.68W
12/25/2016 M4.0 INCH CARIBOU ID TRAINED SPOTTER
OVERNIGHT STORM TOTAL
1225 PM HEAVY SNOW POCATELLO 42.88N 112.47W
12/25/2016 M10.0 INCH BANNOCK ID NWS EMPLOYEE
STORM TOTAL SINCE SNOW BEGAN 24/1900 MST.
1252 PM SNOW W DRIGGS 43.72N 111.12W
12/25/2016 M4.0 INCH TETON ID TRAINED SPOTTER
FOUR INCHES NEW SNOW SINCE MIDNIGHT.
0258 PM HEAVY SNOW 6 S ST. ANTHONY 43.89N 111.68W
12/25/2016 M7.0 INCH MADISON ID TRAINED SPOTTER
STORM TOTAL SINCE 24/2100 MST. MODERATE DRIFTING IN
PLACES.
&&
ADESMETLocal storm report, Dec 25, 8:53 PM MST, 5 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
853 PM MST SUN DEC 25 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM HEAVY SNOW 1 E POCATELLO 42.88N 112.45W
12/25/2016 M15.0 INCH BANNOCK ID NWS EMPLOYEE
SNOWFALL TOTAL SINCE 7PM MST FRIDAY DECEMBER 24.
&&
ADESMETThe office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 26, 2:25 AM MST | Winter Weather Advisory | PIH | 49 hr |
Nearby
Winter Storm Warnings in Idaho, 2016Every winter storm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.